Closed formula for the matrix elements of the volume operator in canonical quantum gravity

Journal article


Publication Details

Author(s): Thiemann T
Journal: Journal of Mathematical Physics
Publisher: AMER INST PHYSICS
Publication year: 1998
Volume: 39
Journal issue: 6
Pages range: 3347-3371
ISSN: 0022-2488


Abstract


We derive a closed formula for the matrix elements of the volume operator for canonical Lorentzian quantum gravity in four space-time dimensions in the continuum in a spin-network basis. We also display a new technique of regularization which is state dependent but we are forced to it in order to maintain diffeomorphism covariance and in that sense it is natural. We arrive naturally at the expression for the volume operator as defined by Ashtekar and Lewandowski up to a state-independent factor. (C) 1998 American Institute of Physics.



FAU Authors / FAU Editors

Thiemann, Thomas Prof. Dr.
Lehrstuhl für Theoretische Physik


How to cite

APA:
Thiemann, T. (1998). Closed formula for the matrix elements of the volume operator in canonical quantum gravity. Journal of Mathematical Physics, 39(6), 3347-3371.

MLA:
Thiemann, Thomas. "Closed formula for the matrix elements of the volume operator in canonical quantum gravity." Journal of Mathematical Physics 39.6 (1998): 3347-3371.

BibTeX: 

Last updated on 2018-10-08 at 19:54